Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 17, NWS Norman, OK

May 14, 201813 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 14, 2018, 10:39 PM CDT for 13 counties in Oklahoma. It was in force for 101 min.

The area

The counties it named.

The facts

Issued
May 14, 2018, 10:39 PM CDT (03:39 UTC)
Expired
May 15, 2018, 12:20 AM CDT
In force
101 min
Issued by
NWS Norman, OK

Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Kingfisher County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS74 KOUN 150339
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1039 PM CDT Mon May 14 2018

...Gusty Winds Expected The Next Few Hours...

.Dissipating showers and thunderstorms across west central 
Oklahoma are expected to result in gusty winds. Isolated heat 
bursts are also possible in this area.

OKZ014>018-021>024-027-034-035-038-150700-
/O.NEW.KOUN.WI.Y.0017.180515T0339Z-180515T0700Z/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Canadian-Grady-Greer-Kiowa-Comanche-
Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher,
Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, and Lawton
1039 PM CDT Mon May 14 2018

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT TUESDAY...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 2 AM CDT Tuesday.

* WINDS...Sustained winds at 30 to 40 mph with wind gusts over 50
  mph.

* TIMING...Until 2 AM CDT.

* IMPACTS...Gusty winds can make driving difficult, especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Mahale
1 follow-up statement
558 
WWUS74 KOUN 150520
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1220 AM CDT Tue May 15 2018

OKZ014>018-021>024-027-034-035-038-150630-
/O.CAN.KOUN.WI.Y.0017.000000T0000Z-180515T0700Z/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Canadian-Grady-Greer-Kiowa-Comanche-
Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher,
Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, and Lawton
1220 AM CDT Tue May 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Norman has cancelled the Wind
Advisory.

Wind speeds have decreased well below 40 mph. Although a few
strong gusts are still expected, the should generally remain 
around 20 to 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 14, 6:10 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 14, 6:10 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
610 PM CDT Mon May 14 2018

.DISCUSSION...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
Thunderstorms are still expected to impact most of the terminals
from 02-06Z tonight. Mid to high clouds will initially increase,
with increasing cumulus over the next couple of hours. Some large
hail and damaging winds could accompany the storms, especially
near CSM, PNC, and SPS. However, will not include any for the time
being and will watch closely for necessary amendments.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  84  65  84 /  60  20  40  30
Hobart OK         67  86  64  86 /  70  30  50  20
Wichita Falls TX  69  88  67  88 /  60  30  50  20
Gage OK           64  79  61  84 /  50  30  60  30
Ponca City OK     67  83  64  83 /  70  20  40  50
Durant OK         70  84  66  87 /  40  30  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/99/03
Hazardous weather outlook, May 14, 10:28 PM CDT, 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1028 PM CDT Mon May 14 2018

OKZ004>048-050>052-TXZ083>090-160330-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1028 PM CDT Mon May 14 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms through 1 AM
across north central, central, and southern Oklahoma and adjacent
parts of north Texas.

The Marginal Risk includes locations from near Ponca City to
Stillwater to Oklahoma City, Oklahoma, to Wichita Falls, Texas.

Damaging wind gusts up to 70 mph and hail up to the size of
quarters are possible.

..Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 3 inches in a short period of time
from slow moving thunderstorms may cause flash flooding in a few
locations across Oklahoma and western north Texas tonight.

.Strong Winds...
Strong winds at 40 to 50 mph with isolated gusts to near 60 mph
will be possible from decaying thunderstorms across west central
and central Oklahoma through 1 AM. In addition to gusty winds,
isolated heat bursts are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Some strong to severe thunderstorms with damaging winds as the
main hazard are possible Tuesday across parts of Oklahoma and
western north Texas, mainly during the late afternoon and
evening hours.

Low thunderstorm chances are forecast Wednesday through Friday
across parts of Oklahoma and north Texas. Severe storm potential
remains low Wednesday through Friday.

Chances for strong to severe thunderstorms will likely return to
parts of Oklahoma and north Texas late Saturday.

Thunderstorms may linger on Sunday across parts of Oklahoma and
north Texas.

.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slow moving thunderstorms may cause flash flooding in a few
locations across Oklahoma and north Texas Tuesday and Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Local storm report, May 14, 10:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST 5 ENE DEMPSEY           35.55N 99.75W
05/14/2018  M60 MPH          ROGER MILLS        OK   MESONET

            ASSOCIATED WITH WAKE LOW.

&&

MAD
Local storm report, May 14, 10:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             ELGIN                   34.78N 98.29W
05/14/2018  E0.88 INCH       COMANCHE           OK   STORM CHASER

&&

MAD
Special weather statement, May 14, 10:21 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1021 PM CDT MON MAY 14 2018

OKZ008-150345-
Kay OK-
1021 PM CDT MON MAY 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Kay County Until
1045 PM CDT...

AT 1019 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended 4 miles southwest of Ponca City, moving east at 35
MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Ponca City, Tonkawa and southwestern Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3671 9692 3668 9693 3669 9702 3670 9704
      3668 9706 3666 9706 3664 9705 3661 9705
      3660 9704 3659 9706 3659 9731 3672 9728
TIME...MOT...LOC 0319Z 264DEG 32KT 3667 9715

03
Local storm report, May 14, 10:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     8 NNW KAW LAKE          36.88N 96.91W
05/14/2018  M69 MPH          KAY                OK   MESONET

&&

MAD
Special weather statement, May 14, 10:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1032 PM CDT MON MAY 14 2018

OKZ037>039-044-150400-
Tillman OK-Cotton OK-Stephens OK-Comanche OK-
1032 PM CDT MON MAY 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...Cotton...
west central Stephens and central Comanche Counties Until 1100 PM
CDT...

AT 1031 PM CDT, a strong thunderstorm was located 5 miles northwest
of Cookietown, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Lawton, Duncan, Walters, Geronimo, Grandfield, Temple, Chattanooga,
Randlett, Medicine Park, Devol, Faxon, Cookietown, Lake Lawtonka,
Fort Sill, Hulen, Taylor, eastern Wichita Mountains Wildlife Refuge
and Mount Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3412 9856 3413 9855 3416 9860 3417 9865
      3415 9867 3413 9874 3423 9879 3482 9850
      3450 9799 3415 9834 3416 9837 3415 9838
      3413 9838 3413 9840 3411 9840 3406 9847
TIME...MOT...LOC 0331Z 233DEG 21KT 3432 9854

03
Special weather statement, May 14, 10:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1039 PM CDT MON MAY 14 2018

OKZ044-045-TXZ086-090-150415-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
1039 PM CDT MON MAY 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Cotton...west central
Jefferson...northwestern Clay and eastern Wichita Counties Until 1115
PM CDT...

AT 1036 PM CDT, a strong thunderstorm was located over eastern
Wichita Falls, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Wichita Falls, Burkburnett, Byers, Dean, Sheppard AFB, Pleasant
Valley, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3392 9863 3414 9858 3417 9802 3383 9851
      3384 9853
TIME...MOT...LOC 0336Z 219DEG 25KT 3392 9849

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:12 PM CDTSpecial Weather StatementOUNBeckham33 min
May 14, 7:14 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon3 hr
May 14, 7:14 PM CDTSpecial Weather StatementOUNCuster31 min
May 14, 7:18 PM CDTSevere Thunderstorm WarningOUNBeckham42 min
May 14, 7:19 PM CDTSpecial Weather StatementOUNJackson26 min
May 14, 7:19 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward41 min
May 14, 7:36 PM CDTSpecial Weather StatementOUNJackson, Kiowa24 min
May 14, 7:39 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon36 min
May 14, 7:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods58 min
May 14, 7:48 PM CDTSpecial Weather StatementOUNWashita27 min
May 14, 7:53 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita37 min
May 14, 7:57 PM CDTSpecial Weather StatementOUNKiowa33 min
May 14, 7:58 PM CDTSevere Thunderstorm WarningOUNKay47 min
May 14, 8:04 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita41 min
May 14, 8:16 PM CDTSevere Thunderstorm WarningOUNGrant59 min
May 14, 8:40 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady50 min
May 14, 8:44 PM CDTSevere Thunderstorm WarningOUNKay31 min
May 14, 9:16 PM CDTSpecial Weather StatementOUNGrant, Kay29 min
May 14, 9:20 PM CDTSevere Thunderstorm WarningOUNGrant, Kay70 min
May 14, 9:25 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady35 min
May 14, 9:30 PM CDTSpecial Weather StatementOUNComanche30 min
May 14, 9:41 PM CDTSpecial Weather StatementOUNOklahoma34 min
May 14, 9:56 PM CDTSpecial Weather StatementOUNCanadian, Grady, Oklahoma34 min
May 14, 10:00 PM CDTSpecial Weather StatementOUNComanche30 min
May 14, 10:10 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman3 hr
May 14, 10:21 PM CDTSpecial Weather StatementOUNKay24 min
May 14, 10:25 PM CDTSevere Thunderstorm WarningOUNKay25 min
May 14, 10:32 PM CDTSpecial Weather StatementOUNComanche, Cotton28 min
May 14, 10:45 PM CDTSpecial Weather StatementOUNCleveland30 min
May 15, 12:09 AM CDTSpecial Weather StatementOUNKay36 min
May 15, 12:51 AM CDTSpecial Weather StatementOUNJefferson24 min
May 15, 2:09 AM CDTSpecial Weather StatementOUNBryan36 min
May 15, 5:28 AM CDTSpecial Weather StatementOUNBryan32 min
May 15, 9:02 AM CDTSpecial Weather StatementOUNCuster28 min
May 15, 9:51 AM CDTAreal Flood AdvisoryOUNBryan114 min
May 15, 10:29 AM CDTSpecial Weather StatementOUNCaddo31 min
May 15, 11:02 AM CDTSevere Thunderstorm WarningOUNCaddo43 min
May 15, 11:07 AM CDTSpecial Weather StatementOUNCanadian38 min
May 15, 11:10 AM CDTSpecial Weather StatementOUNCaddo35 min
May 15, 11:36 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
May 15, 11:52 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kiowa3 hr
May 15, 11:54 AM CDTSpecial Weather StatementOUNGarvin36 min
May 15, 12:10 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady50 min
May 15, 12:16 PM CDTFlash Flood WarningOUNCaddo3 hr
May 15, 12:20 PM CDTAreal Flood AdvisoryOUNGrady3 hr
May 15, 12:46 PM CDTFlash Flood WarningOUNGrady3 hr
May 15, 12:53 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens52 min
May 15, 1:34 PM CDTSpecial Weather StatementOUNStephens26 min
May 15, 1:53 PM CDTSpecial Weather StatementOUNGarvin, Murray37 min
May 15, 2:10 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Pontotoc50 min
May 15, 2:29 PM CDTSpecial Weather StatementOUNCarter31 min
May 15, 2:41 PM CDTSevere Thunderstorm WarningOUNCarter49 min
May 15, 2:49 PM CDTAreal Flood AdvisoryOUNGarvin116 min
May 15, 2:52 PM CDTAreal Flood AdvisoryOUNMurray3 hr
May 15, 2:56 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray, Pontotoc34 min
May 15, 3:07 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall38 min
May 15, 3:24 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc51 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall47 min
May 15, 3:54 PM CDTSpecial Weather StatementOUNAtoka36 min
May 15, 4:28 PM CDTSpecial Weather StatementOUNAtoka32 min

Nearby

Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.